MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6 B/X; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6 B/X; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB240
Medical Device Problem Codes Failure to Deliver Energy (1211); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit has been returned to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Procedure performed: open cholectomy event description: two related complaints occurred in the same procedure.Complaint 1 of 2: # (b)(4) complaint 2 of 2: # (b)(4).The rep was not present in the case.The staff relayed to the rep that the fuse button was not working and the device was not sealing.No energy was being delivered and the case was extremely bloody.This issue was observed at the beginning of the case, approximately 2-5 activations into the case.After this eb240 issue occurred, a second eb240 was opened but the same issue with the fuse button not working occurred again.The case was completed with [competitor device].The type of tissue being grasped during the event is unknown, but it is possible that it was mesentary tissue.They did hear the activation tone and end tone.It is unknown if thermal effects were visible at the site.It is unknown if the blade was deployed during the event.The product is available for return.Type of intervention: opened [competitor device] patient status: fine.
 
Event or Problem Description
Procedure performed: open cholectomy.Event description: two related complaints occurred in the same procedure.Complaint 1 of 2: #(b)(4).Complaint 2 of 2: #(b)(4).The rep was not present in the case.The staff relayed to the rep that the fuse button was not working and the device was not sealing.No energy was being delivered and the case was extremely bloody.This issue was observed at the beginning of the case, approximately 2-5 activations into the case.After this eb240 issue occurred, a second eb240 was opened but the same issue with the fuse button not working occurred again.The case was completed with [competitor device].The type of tissue being grasped during the event is unknown, but it is possible that it was mesentary tissue.They did hear the activation tone and end tone.It is unknown if thermal effects were visible at the site.It is unknown if the blade was deployed during the event.The product is available for return.Type of intervention: opened [competitor device].Patient status: fine.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant¿s experience could not be replicated as there were no non-conformances found with the electrical components of the device.The event unit met current specifications and there were no visible non-conformances.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.This event was initially reported based on the description of the event.However, based on the evaluation of the returned unit, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury.

Brand Name
EB240, VOYANT OPEN FUSION, 6 B/X
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key19293540
Report Number2027111-2024-00637
Device Sequence Number8693734
Product Code GEI
UDI-Device Identifier00607915138455
UDI-Public(01)00607915138455(17)260216(30)01(10)1513193
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2026
Device Model NumberEB240
Device Catalogue Number101474615
Device Lot Number1513193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIGASURE
Patient SexUnknown